Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have dark skin with patches on soles. Worried about melanoma. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
My 21 year old son has the brown some dark some light patches starting to appear on the soles of his feet! He is extremely health conscious, works out 2 - 3 hours a day. This is worrying me that it's melanoma. I have an appointment with a diabetic podiatrist tomorrow but I'm not sure if that's the right place to start. Yesterday he had two more appear they range in dime size to over a quarter in size.
Posted Mon, 14 Oct 2013 in Skin Hair and Nails
Answered by Dr. Lohit K 1 hour later
Brief Answer:
melonoma is rare. want more information

Detailed Answer:
Hi, thanks for using XXXXXXX

There are many reasons for patches to occur and one of the rare cause is melanoma. So no need to worry.
The other causes or any infection/ infestation, variation in local blood supply due to underlying vascular pathology or due to wearing tight fitting shoes.

I want to know is there any other symptoms he is suffering like itching or pain around the patch, any swelling or local injury. If present then needs further evaluation.
Is he diabetic? Is there any significant family history or personal history. Yhis will help us to know the probable cause.

You can show your diabetic podiatrist tomorrow but better to show to your board certified physician or to dermatologist. They will be the right person to manage you based on examination.

Hope this has answered your query. Relax now. Based on tomorrow's examination and advice you can ask your son to start treatment. Ask him to wear correct fitting shoes.

Hope thos helped you. Relax now. I will be waiting for your reply.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor